Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for hot flashes in an elderly person

Answered by
Dr.
Dr. Soumya

OBGYN

Practicing since :2010

Answered : 2987 Questions

default
Posted on Mon, 22 Aug 2016 in Women's Health
Question: I continue to have periodic short hot flashes (age 81) and have returned to using a supplement Estrotone by New Chapter. It contains Black Cohash, 40 mg, which I've heard can affect the liver. Is this amount safe, and is there a time limit to use this product?
doctor
Answered by Dr. Soumya 49 minutes later
Brief Answer:
No risk of liver damage with small dose of black cohosh

Detailed Answer:
Hi,

I understand your concerns.

You can continue using Estrotone. Black cohosh 40 mg per day is not high dose and does not cause liver damage over long term use, as this is small dosage.

Continue Estrotone if you find relief. Don't worry about effect on liver with such small dose of black cohosh

Let me know if you need anymore help.

Regards
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics

Recent questions on  Liver damage

doctor1 MD

What will happen if one takes 10tablets of dolo 650g at one time

doctor1 MD

If a person with alpha1 antitrepsy suffers a hard blow to their chest can it be a life threatening injury?? What if they have already had damage...

doctor1 MD

Hey doctor, Last night after visiting a friends house I was bitten by mosquitos and also some sort of insect/possibly spider as well? The mosquito...

doctor1 MD

I was on methotrexate and began to notice my urine turning orange, the whites of my eyes turning orange, my stools turning whitish, nausea, hives...

doctor1 MD

Hi. I Overdosed on pills a year and a half ago, attempted suicide . I took like 9 pills. There were 6 midols, and 3 motion sickness tablets. Often...